Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 43, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 13, 2018, 1:07 AM CDT for Taylor County, Wisconsin. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 1:07 AM CDT (06:07 UTC)
- Expired
- Jun 13, 2018, 1:20 AM CDT
- In force
- 13 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Taylor County, WI
The radar
The La Crosse radar (KARX), 172 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
486
WUUS53 KARX 130607
SVRARX
WIC119-130630-
/O.NEW.KARX.SV.W.0043.180613T0607Z-180613T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
107 AM CDT WED JUN 13 2018
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
East central Taylor County in north central Wisconsin...
* Until 130 AM CDT
* At 107 AM CDT, a severe thunderstorm was located 12 miles southwest
of New Wood Wildlife Area, or 13 miles east of Medford, moving east
at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* this severe thunderstorm will remain over mainly rural areas of
east central Taylor County, including the following locations:
Goodrich and Highway M And Joe Martin Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4514 9005 4512 9004 4512 9019 4521 9020
4523 9005
TIME...MOT...LOC 0607Z 264DEG 41KT 4515 9007
HAIL...1.00IN
WIND...60MPH
$$
Rogers1 follow-up statement
706
WWUS53 KARX 130620
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
120 AM CDT WED JUN 13 2018
WIC119-130629-
/O.CAN.KARX.SV.W.0043.000000T0000Z-180613T0630Z/
Taylor WI-
120 AM CDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TAYLOR COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 4514 9005 4512 9004 4512 9019 4521 9020
4523 9005
TIME...MOT...LOC 0617Z 264DEG 41KT 4516 8988
$$
RogersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:11 AM CDT, 56 minutes earlier.
Area forecast discussion, Jun 13, 12:11 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1211 AM CDT Wed Jun 13 2018 .UPDATE... Issued at 658 PM CDT Tue Jun 12 2018 Have made some slight migrations to the forecast to concentrate the severe/strong storm risk from one SLGT area into two smaller areas where the ingredients seem to suggest a bit higher storm coverage Area 1: The southern area south of about Highway 18 in NE IA and SW WI where the MLCAPE pool is around 1500 J/Kg with overlaid deeper wind shear for supercells. Area 2: The lower /relatively/ instability area further north but ahead of the deep and strong shortwave trough heading in with deep shear for supercells...near and north of I-94 in WI. Have also slowed the timing this evening to mainly be a 9pm to 12 am window. Overall the SPC Deep moisture convergence is highest where the storm initiation has recently occurred near the Twin Cities and northwest of Fort Dodge in IA. This is handled well in the recent RAP forecasts of 925mb thetaE convergence and the RAP tracks these two areas east over the next hours to bring the storms to the forecast area. HRRR runs have been targeting these two areas since I walked in at 4 pm. The area in IA may shift southeast and just brush the far southern areas south of highway 18....and may miss the WFO La Crosse northeast Iowa counties totally. Have refined hourly storm chances in the forecast as well to represent this thinking. With deep shear, severe storm chances have to be considered. CAPE will diminish slowly through the evening thus best chances for severe storms do as well. However, dynamical forcing of strong shortwave trough in northern area of storms will make up for some && .SHORT TERM...(This evening through Wednesday) Issued at 305 PM CDT Tue Jun 12 2018 Plenty of cloud cover has remained over the area today within a fairly moist air mass ahead of a surface boundary slowly approaching from the west across Minnesota. A few showers/sprinkles have developed at times today with weak isentropic upglide. Of interest will be a vigorous shortwave aloft that will approach northern Wisconsin this evening. Stronger flow will support deep layer shear of 40-50 kts. Limiting factors include timing of the wave and instability with RAP MUCAPE ranging from 500-1000 J/kg across northern Wisconsin to near 2000 J/kg in northeast Iowa. Will have to watch cloud trends late this afternoon for any clearing. With the greatest lift with the shortwave across northern Wisconsin, expect the highest chances for storms in this area, with isolated/scattered storms possible farther south along the surface boundary where instability is higher but forcing from the upper wave is weaker. Given the forcing and shear present, could see a few strong to severe storms with a hail/wind threat, mainly this evening, before large scale subsidence takes hold as the shortwave passes to the east overnight. Wednesday will be a very nice day as precipitable water values fall to around half an inch with dry high pressure over the area. Highs will be around 80 in many areas with mostly sunny skies. .LONG TERM...(Wednesday night through Tuesday) Issued at 305 PM CDT Tue Jun 12 2018 The main concerns through the extended period will be a return to hot temps and thunderstorm chances. Even by Thursday mid/upper ridging will be beginning to build across the Midwest with temps/moisture beginning to increase. The ridge centered over the Mid Mississippi Valley will remain in place through the weekend downstream from a deepening upper trough over the western US. An upper trough passing to the north and east will help to knock the ridge down early next week and drive a front through the area. Plenty of Gulf moisture will be advected northward on the western periphery of the ridge setting up a humid/unstable pattern across the region into the Midwest through the weekend with the GFS indicating precipitable water values could exceed 1.75 inches at times. Showers/storms are possible by Thur night and Friday with increasing moisture transport/warm advection. A frontal boundary will likely be situated somewhere from the northern plains through the upper Great Lakes with occasional thunderstorm complexes riding the periphery of the ridge near the frontal zone through the weekend. Will have to watch where this boundary sets up and how far south into the more capped warm sector any of these storms can reach. Could see heavier rainfall as well as some stronger storms, though, near the frontal zone,currently favoring northern parts of Minnesota and Wisconsin. South of the front, heat will be the main concern. The 12.12Z ECMWF shows 925 mb temps of 27-30C over much of the area Fri-Sun afternoons with the GFS a few degrees cooler. In the absence of any storms that sneak south or thicker cloud cover, the higher ECMWF 925 mb temps would support highs well into the 90s. Dew points in the 60s to near 70F would result in even higher heat indices, leading to potential heat concerns. Overnight lows likely will remain near or above 70 over the weekend for much of the area. Some uncertainty remains given potential for convection and questions exactly where the boundary will be set up, but it certainly looks like a very warm/hot and humid weekend. Temps may trend downward behind a front early next week, but timing of the front is still in question. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1210 AM CDT Wed Jun 13 2018 Cold front moving through will bring VFR conditions to the airfields through the period and SKC. There may be some early VFR cigs from 06-08Z at KLSE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && UPDATE...Baumgardt SHORT TERM...JM LONG TERM...JM AVIATION...Baumgardt
Hazardous weather outlook, Jun 12, 8:12 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 812 PM CDT Tue Jun 12 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041>044- 053>055-061-131200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant- 812 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Isolated thunderstorms are possible through midnight. Small hail, gusty winds and lightning are all possible with any storms that form. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periodic thunderstorm chances will return Thursday night through Monday. It remains too early to determine the severe risk with any of these thunderstorms. Heat and humidity will increase late in the week and last through the weekend. Afternoon heat indices both Saturday and Sunday are likely to reach 100. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-032>034-131200- Taylor-Clark-Buffalo-Trempealeau-Jackson- 812 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of central Wisconsin...north central Wisconsin and west central Wisconsin. .DAY ONE...Tonight A period of thunderstorms is expected this evening and some storms could be severe. Lightning, large hail and damaging winds are the main threats with the storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periodic thunderstorm chances will return Thursday night through Monday. It remains too early to determine the severe risk with any of these thunderstorms. Heat and humidity will increase late in the week and last through the weekend. Afternoon heat indices are likely to reach 95 to 100 both Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Isolated spotter activation is possible this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Baumgardt
In the hours before
Special weather statement, Jun 12, 10:45 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1045 PM CDT TUE JUN 12 2018
WIZ017-029-130515-
Taylor-Clark-
1045 PM CDT TUE JUN 12 2018
...THUNDERSTORMS IN NORTHCENTRAL WISCONSIN THROUGH MIDNIGHT...
Showers and thunderstorms will affect Taylor and northern Clark
counties through midnight. The storms will mainly affect areas north
of Highway 29.
Wind gusts to 30 mph, pea size hail, and frequent lightning will
accompany the storms. The threat for severe weather is minimal.
Locations impacted include...
Medford, Thorp, Rib Lake, Dorchester, Lublin, Polley, The Mondeaux
Flowage, and those camping along the Ice Age Trail.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4501 9032 4491 9092 4538 9092 4538 9004
TIME...MOT...LOC 0340Z 234DEG 49KT 4529 9056
DABSpecial weather statement, Jun 12, 11:46 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1146 PM CDT TUE JUN 12 2018
WIZ017-029-130615-
Taylor-Clark-
1146 PM CDT TUE JUN 12 2018
...THUNDERSTORMS IN NORTHCENTRAL WISCONSIN THROUGH 1 AM...
Rounds of showers and thunderstorms continue to affect Taylor and
northern Clark counties. More storms are expected to pass through
the same area through about 1 am and mainly affect areas north of
Highway 29.
Wind gusts to 30 mph, pea size hail, and frequent lightning will
accompany the storms. The threat for severe weather is minimal.
Locations impacted include...
Medford, Thorp, Rib Lake, Dorchester, Lublin, Polley, The Mondeaux
Flowage, and those camping along the Ice Age Trail.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle if storms approach.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4496 9032 4491 9092 4538 9092 4538 9004
TIME...MOT...LOC 0444Z 234DEG 49KT 4578 8957
DABSpecial weather statement, Jun 13, 12:52 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1252 AM CDT WED JUN 13 2018
MNZ096-WIZ053-130615-
Houston-Vernon-
1252 AM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOUSTON AND
NORTHWESTERN VERNON COUNTIES...
At 1252 AM CDT, a strong thunderstorm was located near New Albin, or
11 miles southeast of Caledonia, moving northeast at 40 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Viroqua, Westby, Stoddard, Coon Valley, New Albin, Brownsville,
Springville, Reno, Chaseburg, Genoa, Eitzen, Brinkman Ridge, Esofea,
County 5 And Peyton Road, Runge Hollow, County Roads B And Y, Highway
14 61 And County N, Bud, County Roads K And O and County 14 And White
Tail Road.
LAT...LON 4360 9075 4350 9121 4350 9155 4374 9126
4373 9126 4373 9102
TIME...MOT...LOC 0552Z 243DEG 34KT 4356 9129
RogersThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:45 PM CDT | Special Weather Statement | ARX | Taylor | 90 min |
| Jun 12, 11:46 PM CDT | Special Weather Statement | ARX | Taylor | 89 min |
| Jun 13, 12:52 AM CDT | Special Weather Statement | ARX | Vernon | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.